MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE J; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE J; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number A-TCSE-J
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer number: 2030404-2018-00055, 3008452825-2018-00265.At the end of the atrial fibrillation procedure, a pericardial effusion occurred.After isolating the veins the patient became hypotensive.An echocardiogram revealed a pericardial effusion for which a pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis; however, the log files from the tactisys quartz system were returned.The log file analysis concluded that the tacticath catheter performed as intended.The optical fibers met specifications, the recorded temperatures indicated cooling during rf ablation, and contact force measurements were displayed throughout the duration of the log files.Force measurements were recorded during ablation that exceeded the recommended values in the tacticath contact force ablation catheter, sensor enabled instructions for use (ifu); however, due to unknown procedural conditions we are unable to conclusively determine the cause of the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE J
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7755374
Report Number3005334138-2018-00242
Device Sequence Number1319833
Product Code OAE
UDI-Device Identifier05415067027702
UDI-Public05415067027702
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberA-TCSE-J
Device Lot Number6513948
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INQUIRY OPTIMA DIAGNOSTIC CATHETER; INQUIRY STEERABLE DIAGNOSTIC CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR